Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 3, 2012, 3:17 PM EDT for Augusta County, City of Waynesboro, Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 3, 2012, 4:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Augusta County, VA, City of Waynesboro, VA
The radar
The Roanoke radar (KFCX), 149 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:20 PM EDT | HAIL 1 | Augusta Springs, VA | RELAYED BY NSSL SHAVE |
| Jul 3, 3:31 PM EDT | HAIL 0.75 | 2 Ssw Summerdean, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS51 KLWX 031917
SVRLWX
VAC015-820-032000-
/O.NEW.KLWX.SV.W.0129.120703T1917Z-120703T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CITY OF WAYNESBORO IN WESTERN VIRGINIA...
SOUTHERN AUGUSTA COUNTY IN WESTERN VIRGINIA...
* UNTIL 400 PM EDT
* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 23 MILES WEST OF
LYNDHURST...OR 10 MILES NORTHEAST OF GOSHEN...AND WAS MOVING EAST
AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHERANDO...
LYNDHURST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3818 7941 3805 7887 3801 7888 3799 7891
3794 7893 3789 7900 3789 7904 3792 7906
3790 7911 3789 7914 3807 7946
TIME...MOT...LOC 1917Z 290DEG 16KT 3807 7934
$$2 follow-up statements
303
WWUS51 KLWX 031928
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT TUE JUL 3 2012
VAC015-820-032000-
/O.CON.KLWX.SV.W.0129.000000T0000Z-120703T2000Z/
CITY OF WAYNESBORO VA-AUGUSTA VA-
328 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR THE CITY OF WAYNESBORO...AND AUGUSTA COUNTY...
AT 326 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 9 MILES NORTH OF
BROWNSBURG...OR 9 MILES SOUTH OF BUFFALO GAP...AND WAS MOVING EAST AT
20 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBROOK...
SPOTTSWOOD...
GREENVILLE...
MINT SPRING...
STUARTS DRAFT...
SHERANDO...
LYNDHURST...
AFTON MOUNTAIN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3805 7941 3815 7928 3805 7887 3801 7888
3799 7891 3794 7893 3790 7900 3789 7904
3792 7906 3789 7914
TIME...MOT...LOC 1928Z 290DEG 16KT 3805 7928
$$099
WWUS51 KLWX 031945
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT TUE JUL 3 2012
VAC015-820-032000-
/O.CON.KLWX.SV.W.0129.000000T0000Z-120703T2000Z/
CITY OF WAYNESBORO VA-AUGUSTA VA-
345 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR THE CITY OF WAYNESBORO...AND AUGUSTA COUNTY...
AT 343 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 8 MILES WEST OF
SHERANDO...OR 8 MILES WEST OF LYNDHURST...AND WAS MOVING EAST AT 50
MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SHERANDO...
AFTON MOUNTAIN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3799 7931 3812 7913 3805 7887 3801 7888
3799 7891 3794 7893 3791 7901 3789 7904
3792 7906 3789 7914
TIME...MOT...LOC 1946Z 281DEG 45KT 3801 7905
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:45 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 3, 2:45 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 245 PM EDT TUE JUL 3 2012 .SYNOPSIS... A FRONTAL BOUNDARY ACROSS CENTRAL VIRGINIA WILL SLOWLY MOVE NORTHWARD THROUGH THE AREA. AN UPPER LEVEL DISTURBANCE WILL TRACK NORTH OF THE AREA WEDNESDAY. HIGH PRESSURE WILL RETURN FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... WARM FRONT WAS LIFTING NORTH TOWARD THE MASON DIXON LINE THIS AFTERNOON. DEWPOINTS ARE STILL RELATIVELY LOW ACROSS THE CWA...BUT AS LOW LEVEL WINDS SHIFT TO THE SOUTH EXPECT DEWPOINTS AND PRECIPITABLE WATER VALUES TO CREEP UP THROUGH THE EVENING. GIVEN INITIAL DRY AIR AND SOME WARMING GOING ON ALOFT...EXPECT CONVECTION TO HOLD OFF THROUGH AT LEAST MID-AFTERNOON. AT 17Z...ISOLATED STORMS WERE BEGINNING TO DEVELOP OVER THE SOUTHERN APPALACHIANS...AND A COMPLEX OF THUNDERSTORMS THAT WAS OVER NORTHEAST OHIO THIS MORNING WAS MOVING INTO NORTHWEST PENNSYLVANIA. LATER THIS AFTERNOON...SIMILAR TO WHAT IS OCCURRING ACROSS THE SOUTHERN APPALACHIANS...ISOLATED STORMS MAY POP UP OVER THE HIGHER TERRAIN. HOWEVER...EXPECT MUCH OF THE REST OF THE CWA TO REMAIN DRY WITH PARTLY SUNNY SKIES DUE TO CIRRUS FROM MCS DEBRIS. IF THAT MCS HOLDS TOGETHER...THEN IT LIKELY WILL BRING AT LEAST SCATTERED THUNDERSTORMS ACROSS THE CWA THIS EVENING. EVEN IF IT WEAKENS...ADDITIONAL STORMS MAY RE-FIRE ALONG ITS BOUNDARY AS MOISTURE INCREASES THIS EVENING. THIS IS DEPICTED BY THE HRRR. THERE OBVIOUSLY REMAINS SOME UNCERTAINTY WITH THE EVOLUTION OF THIS PARTICULAR SYSTEM...SO HAVE KEPT POPS IN THE CHANCE CATEGORY THIS EVENING. IN ADDITION...SOME MODEL GUIDANCE INCLUDING THE NAM...GFS AND LWX WRF-ARW INDICATES THAT A CLUSTER OF THUNDERSTORMS...POSSIBLY AN MCS...MAY APPROACH OR MOVE INTO THE CWA OVERNIGHT. THIS MAY BE SOMEWHAT AFFECTED BY WHAT OCCURS EARLIER THIS EVENING...AND THUS THERE ARE INHERENT UNCERTAINTIES. WILL CONTINUE CHANCE POPS OVERNIGHT. ON WEDNESDAY...ATMOSPHERE WILL BE MOIST AND UNSTABLE. CAN/T RULE OUT SOME ONGOING CONVECTION AT THE START OF THE DAY...BUT MOST GUIDANCE SUGGEST THE CWA WOULD BE DRY DURING THE LATE MORNING/EARLY AFTERNOON BEFORE SCATTERED THUNDERSTORMS DEVELOP. LEE TROUGH AND MID-LEVEL SHORTWAVE APPEAR TO BE SUFFICIENT TRIGGERS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. CLOUDS WILL HAVE AN IMPACT ON HOW WARM IT GETS ON WEDNESDAY. CURRENT FORECAST IS FOR MID 90S...AND WITH HIGHER HUMIDITY THAN TODAY IT WILL FEEL EVEN HOTTER. EAST OF THE BLUE RIDGE...HEAT INDEX VALUES ARE FORECAST TO BE AROUND 100 DEGREES. && .SHORT TERM /WEDNESDAY NIGHT/... AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH IN THE NORTHWEST FLOW ALOFT. WARM AND HUMID CONDITIONS WILL PERSIST DURING THIS TIME. HIGH AMOUNTS OF INSTABILITY ALONG WITH FORCING FROM THE UPPER-LEVEL DISTURBANCE WILL CAUSE A CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE EVENING. ANY T-STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS DUE TO HIGH AMOUNTS OF INSTABILITY. THE HEAT AND HUMIDITY WILL ALSO BE A THREAT FOR PEOPLE VENTURING OUTDOORS WEDNESDAY EVENING. HEAT INDICES WILL BE IN THE 80S AND 90S ACROSS MOST AREAS DURING THIS TIME. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPPER-LEVEL HIGH PRESSURE OVER THE MIDWEST WILL EXTEND EAST TOWARD THE MID-ATLANTIC THURSDAY AND FRIDAY. SUBSIDENCE ASSOCIATED WITH THIS SYSTEM WILL PRODUCE UNUSUALLY HOT CONDITIONS. HUMIDITY WILL ALSO REMAIN HIGH AS THE LOW-LEVEL FLOW CONTINUES TO CIRCULATE AROUND HIGH PRESSURE THAT EXTENDS FROM THE ATLANTIC OCEAN INTO THE SOUTHERN CONUS. HEAT INDICES NEAR OR ABOVE 100 DEGREES ARE EXPECTED ACROSS MANY LOCATIONS THURSDAY AND FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA DURING THIS TIME. MOST LOCATIONS WILL REMAIN DRY SINCE SUBSIDENCE FROM THE UPPER-LEVEL HIGH WILL PROVIDE A STRONG CAPPING INVERSION. THE ONE EXCEPTION MAY BE ACROSS THE CENTRAL SHENANDOAH VALLEY INTO THE POTOMAC HIGHLANDS THURSDAY AFTERNOON WHERE AN ISOLATED T-STORM CANNOT BE RULED OUT. THE UPPER-LEVEL RIDGE WILL FLATTEN OUT A BIT SATURDAY AS SHORTWAVE ENERGY PASSES BY TO THE NORTH. THIS WILL ALLOW FOR A BOUNDARY TO APPROACH THE AREA SATURDAY NIGHT INTO SUNDAY. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND...BUT THE BOUNDARY WILL BRING AN INCREASING CHANCE FOR SHOWERS AND T-STORMS. THE BOUNDARY MAY STALL OUT NEAR THE REGION DURING THE EARLY PORTION OF NEXT WEEK...CAUSING UNSETTLED CONDITIONS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MAIN CHALLENGE REVOLVES AROUND THUNDERSTORM POTENTIAL THROUGH WEDNESDAY. THERE REMAINS UNCERTAINTY REGARDING EVOLUTION OF THUNDERSTORM CLUSTERS AND ASSOCIATED TIMING. FOLLOWING RECENT HRRR RUNS...HAVE INSERTED VCTS/CB ACROSS MOST TAF SITES THIS EVENING AS UPSTREAM MCS MOVES SOUTHEAST WITH TIME...POSSIBLY BUILDING SOUTHWARD. SOME GUIDANCE REVEALS THAT ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE LATE TONIGHT...BUT LOW CONFIDENCE PRECLUDED INCLUSION IN 18Z TAFS. LEE TROUGH AND MID-LEVEL SHORTWAVE WILL BRING A CHANCE OF THUNDERSTORMS BY WEDNESDAY AFTERNOON. VFR CONDITIONS ARE EXPECTED MOST OF THE TIME WEDNESDAY NIGHT THROUGH SUNDAY. SCATTERED T-STORMS ARE POSSIBLE WEDNESDAY EVENING AND T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. DRY CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY ACROSS MOST OF THE TERMINALS. AN APPROACHING BOUNDARY WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE WEEKEND. && .MARINE... REST OF THE AFTERNOON SHOULD BE DRY ACROSS THE WATERS...BUT WILL HAVE TO WATCH FOR THE POTENTIAL OF SCATTERED THUNDERSTORMS THIS EVENING WHICH COULD PRODUCE GUSTY WINDS. A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY...PARTICULARLY IN THE AFTERNOON AND EVENING. WINDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA FOR MOST OF THE EXTENDED PERIOD. SCATTERED T-STORMS WEDNESDAY EVENING WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. A BOUNDARY WILL APPROACH THE WATERS DURING THE WEEKEND...BRINGING AN INCREASING CHANCE FOR SHOWERS AND T-STORMS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && PRODUCTS...PELOQUIN/LASORSA
Hazardous weather outlook, Jul 3, 2:52 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 252 PM EDT TUE JUL 3 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 041000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 252 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY AFFECT THE AREA THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY /THE FOURTH OF JULY/ AS A AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. THE COMBINATION OF HEAT AND HUMIDITY WILL PROMOTE HEAT INDICES IN EXCESS OF 100 DEGREES ON WEDNESDAY. HEAT INDICES OVER 100 ARE POSSIBLE THURSDAY THROUGH SATURDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON WEDNESDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-041000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 252 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY /THE FOURTH OF JULY/. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. HEAT INDICES WILL APPROACH 100 DEGREES EAST OF THE BLUE RIDGE MOUNTAINS WEDNESDAY. HEAT INDICES OVER 100 DEGREES ARE POSSIBLE THURSDAY THROUGH SATURDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON WEDNESDAY.
In the hours before
Local storm report, Jul 3, 1:27 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
127 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG KEENE 37.87N 78.56W
06/29/2012 ALBEMARLE VA 911 CALL CENTER
*** 1 FATAL, 3 INJ *** DRIVER STRUCK BY TREE ALONG
SCOTTSVILLE RD. THREE OTHER PEOPLE FROM A DIFFERENT CAR
WERE STRUCK BY THE SAME TREE WHILE STANDING NEXT TO
THEIR CAR AND WERE INJURED.
&&
CORRECTED INJURIES...REMARKS
EVENT NUMBER LWX1200599
KCSSpecial weather statement, Jul 3, 2:20 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 220 PM EDT TUE JUL 3 2012 VAZ025-036-037-031845- NELSON VA-ALBEMARLE VA-AUGUSTA VA- 220 PM EDT TUE JUL 3 2012 ...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA COUNTIES... AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF VERONA...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE STAUNTON...WAYNESBORO...CRIMORA AND LYNDHURST. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3807 7866 3791 7891 3827 7919 3835 7907 TIME...MOT...LOC 1820Z 323DEG 18KT 3824 7906
Special weather statement, Jul 3, 3:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT TUE JUL 3 2012
VAZ025-031930-
AUGUSTA VA-
313 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAIGSVILLE...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE SUMMERDEAN...SPOTTSWOOD...MIDDLEBROOK AND
GREENVILLE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3818 7938 3802 7902 3789 7916 3806 7944
3808 7948
TIME...MOT...LOC 1913Z 308DEG 23KT 3806 7936
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:20 PM EDT | Special Weather Statement | LWX | City of Staunton, City of Waynesboro | 25 min |
| Jul 3, 3:13 PM EDT | Special Weather Statement | LWX | Augusta | 17 min |
| Jul 3, 3:37 PM EDT | Special Weather Statement | LWX | City of Staunton, City of Waynesboro | 38 min |
| Jul 3, 3:57 PM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 33 min |
| Jul 3, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson | 51 min |
| Jul 3, 4:32 PM EDT | Special Weather Statement | LWX | Page | 28 min |
| Jul 3, 4:34 PM EDT | Special Weather Statement | LWX | Nelson | 26 min |
| Jul 3, 4:43 PM EDT | Special Weather Statement | LWX | Albemarle | 32 min |
| Jul 3, 5:28 PM EDT | Special Weather Statement | LWX | Highland | 32 min |
| Jul 3, 6:44 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 31 min |
| Jul 3, 6:47 PM EDT | Special Weather Statement | LWX | Fauquier | 28 min |
| Jul 3, 6:51 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 26 min |
| Jul 3, 7:03 PM EDT | Special Weather Statement | LWX | Shenandoah | 27 min |
| Jul 3, 7:06 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren, City of Winchester | 39 min |
| Jul 3, 7:40 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.